Alert archive / Missouri / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 16, 2016, 3:25 PM CST for 34 counties in Missouri; 5 counties in Kansas. It took effect at Jan 17, 2016, 3:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 3:25 PM CST (21:25 UTC)
- In effect from
- Jan 17, 2016, 3:00 AM CST
- Expired
- Jan 18, 2016, 9:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Kansas City, MO
All 39 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS43 KEAX 162125 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 PM CST SAT JAN 16 2016 ...COLDEST AIR OF THE SEASON THUS FAR EXPECTED TONIGHT AND TOMORROW NIGHT... .A VERY COLD ARCTIC AIR MASS WILL PUSH INTO THE AREA TONIGHT. ACCOMPANYING THIS COLD AIR WILL BE SOME LIGHT SNOW WHICH WILL BRING MINOR ACCUMULATIONS. THE COMBINATION OF THE SNOW COVERED GROUND ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AROUND ZERO NEAR SUNRISE ON SUNDAY. LIGHT WINDS WILL BRING WIND CHILL VALUES DOWN TO 15 TO 20 DEGREES BELOW ZERO FOR THE MORNING HOURS ON SUNDAY. COLD AIR WILL CONTINUE TO FILTER IN THROUGH SUNDAY AND BY MONDAY MORNING EXPECT ANOTHER ROUND OF 15 TO 20 DEGREE BELOW ZERO WIND CHILLS FOR MONDAY MORNING. MOZ001>008-011-170530- /O.NEW.KEAX.WC.Y.0002.160117T0900Z-160117T1800Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON 325 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SUNDAY. * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...NORTHWEST AT 15 TO 20 MPH WITH GUSTS NEAR 25 MPH SLOWLY TAPERING OFF THROUGH THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
6 follow-up statements
246 WWUS43 KEAX 170456 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 PM CST SAT JAN 16 2016 ...COLDEST AIR OF THE SEASON THUS FAR EXPECTED TONIGHT AND TOMORROW NIGHT... .A VERY COLD ARCTIC AIR MASS WILL PUSH INTO THE AREA TONIGHT. ACCOMPANYING THIS COLD AIR WILL BE SOME LIGHT SNOW WHICH WILL BRING MINOR ACCUMULATIONS. THE COMBINATION OF THE SNOW COVERED GROUND ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AROUND ZERO NEAR SUNRISE ON SUNDAY. LIGHT WINDS WILL BRING WIND CHILL VALUES DOWN TO 15 TO 20 DEGREES BELOW ZERO FOR THE MORNING HOURS ON SUNDAY. COLD AIR WILL CONTINUE TO FILTER IN THROUGH SUNDAY AND BY MONDAY MORNING EXPECT ANOTHER ROUND OF 15 TO 20 DEGREE BELOW ZERO WIND CHILLS FOR MONDAY MORNING. MOZ001>008-011-171800- /O.CON.KEAX.WC.Y.0002.160117T0900Z-160117T1800Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON 1056 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...NORTHWEST AT 15 TO 20 MPH WITH GUSTS NEAR 25 MPH SLOWLY TAPERING OFF THROUGH THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
997 WWUS43 KEAX 171755 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1155 AM CST SUN JAN 17 2016 MOZ001>008-011-180200- /O.EXT.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON 1155 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...NORTHWEST WINDS AT 5 TO 10 MPH THIS AFTERNOON WILL GRADUALLY WEAKEN OVERNIGHT. DESPITE THIS...TEMPERATURES WILL QUICKLY FALL BELOW ZERO THIS EVENING WHICH COMBINED WITH LIGHT NORTHWEST WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
436 WWUS43 KEAX 172017 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 217 PM CST SUN JAN 17 2016 KSZ102-MOZ012>017-020>025-032-033-180430- /O.EXA.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ DONIPHAN-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...TROY...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY 217 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...NORTHWEST WINDS AT 5 TO 10 MPH THIS AFTERNOON WILL GRADUALLY WEAKEN OVERNIGHT. DESPITE THIS...TEMPERATURES WILL QUICKLY FALL BELOW ZERO TONIGHT WHICH COMBINED WITH LIGHT NORTHWEST WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOZ001>008-011-180430- /O.CON.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON 217 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...NORTHWEST WINDS AT 5 TO 10 MPH THIS AFTERNOON WILL GRADUALLY WEAKEN OVERNIGHT. DESPITE THIS...TEMPERATURES WILL QUICKLY FALL BELOW ZERO TONIGHT WHICH COMBINED WITH LIGHT NORTHWEST WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
921 WWUS43 KEAX 180259 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 859 PM CST SUN JAN 17 2016 KSZ025-103>105-MOZ028>031-037>040-044>046-181100- /O.EXA.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER- INCLUDING THE CITIES OF...ATCHISON...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA... BOONVILLE 859 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...TEMPERATURES HAVE QUICKLY FALLEN TOWARDS AND BELOW ZERO TONIGHT. WHICH WHEN COMBINED WITH LIGHT NORTHWEST WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ102-MOZ001>008-011>017-020>025-032-033-181100- /O.CON.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON- RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY 859 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...TEMPERATURES HAVE QUICKLY FALLEN TOWARDS AND BELOW ZERO TONIGHT. WHICH WHEN COMBINED WITH LIGHT NORTHWEST WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
199 WWUS43 KEAX 181141 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 541 AM CST MON JAN 18 2016 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-044>046- 181500- /O.CON.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG... SEDALIA...BOONVILLE 541 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO * WINDS...AIR TEMPERATURES FROM 3 BELOW TO 10 BELOW COMBINED WITH LIGHT WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
488 WWUS43 KEAX 181455 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 855 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM... KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-044>046- 181600- /O.EXP.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG... SEDALIA...BOONVILLE 855 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES WILL GRADUALLY WARM INTO THE TEENS AND 20S THROUGH THE DAY TODAY. WINDS WILL REMAIN LIGHT...WITH PERIODS OF CALM...SO WIND CHILLS TODAY WILL LIKELY RISE TO ABOVE ZERO DEGREES THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:41 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 16, 11:41 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1141 AM CST SAT JAN 16 2016 .DISCUSSION... Issued at 354 AM CST SAT JAN 16 2016 Here we go into the deep freeze. Mix in a little snow to add insult to injury. While the first shot of cold air came in yesterday this will feel warm when compared what's behind an arctic airmass set to arrive overnight tonight giving us our coldest temperatures of the Winter. A large upper level low centered over south central Canada will rotate southeast through the Great Lakes this weekend. Energy associated with an upper level jet streak on the backside of the upper low plus channeled vorticity will force the arctic front southward and into northern MO by this evening. This energy combined with moderately strong and moist isentropic ascent on the 280K surface and frontogenetic forcing within the 850-700mb layer will overcome the dry airmass and generate a band of light snow within the baroclinic zone. Used a 20:1 snow ratios due to the dry nature of the column. Won't take much QPF to generate 1-2" of snow. Operational models are in very good agreement that the northern half of the CWA will have the best shot of seeing 1"-2" snow. Most ensemble plume members show a half to one inch snowfall. Have raised PoPs to categorical over the northern CWA with likely PoPs to the MO River. The tail end of the light snow could very well still be occurring over the southeastern counties Sunday morning. Will see single digit lows over northern MO tonight. Fortunately the winds will not be overly strong so wind chills will only fall to the -5 to -10 range. The bitter cold will wait till Monday morning when skies clear over a fresh snow cover with light winds. Have gone below guidance because of this. Late Sunday night/early Monday morning wind chills likely to reach advisory criteria. This time tomorrow we'll likely be issuing the Wind Chill Advisory. Otherwise, temperatures rebound a bit on Monday before a second shortwave works quickly through the central U.S. Tuesday/Tuesday night. There's good model continuity with this shortwave as well as the surface reflection. Am expecting a broader area of light snow...say a couple inches...with this feature. That being said the trend of the GFS and ECMWF has been to slow down this system by 3-6 hours. Still that's within acceptable error this far out so overall confidence is good that we'll see snow Tuesday afternoon and night. Won't go more than high chance PoPs as the most of the snow could fall either Tuesday during the day or at night. Till the models settle down and stop trending best not to favor one period over the other. The medium range models are looking much more similar and in line from midweek on. The ECMWF is now dry on Thursday just like the GFS was with Thursday night's run. Have increasing confidence that we'll dry weather with seasonal temperatures at first before warm advection brings 40s back into the region. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1137 AM CST SAT JAN 16 2016 Made only minor tweaks to the near-term forecast for the terminals and generally left the timing for light snow alone as well. Expect the snow to start at KSTJ first before spreading southward through the KC Metro sites. There will be some lingering MVFR stratus through the early morning before ceilings improve around the end of the this 24 hour forecast period. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...MJ AVIATION...Leighton
Hazardous weather outlook, Jan 16, 5:02 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CST SAT JAN 16 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL INTO SUNDAY MORNING WITH BITTERLY COLD WIND CHILL VALUES THROUGH THE DAY SUNDAY INTO MONDAY MORNING. ANOTHER CHANCE FOR LIGHT SNOW WILL ARRIVE TUESDAY AND TUESDAY NIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Wind Chill Advisories in Missouri, 2016Wind Chill Advisories in Kansas, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.